Hail, Van Buren
- When
- August 11, 4:40 AM CST
- Where
- Van Buren County, Clinton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.583, -92.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 11, 2:01 AM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 301 AM CDT WED AUG 11 2004 .DISCUSSION... HAS BEEN AN ACTIVE SHIFT SO FAR...WITH COMPLEX OF ELEVATED STORMS DEVELOPING OVER NORTHERN ARKANSAS. SOME STORMS HAVE BEEN STRONG ENOUGH TO PRODUCE HIGH WINDS...AND DOWNED TREES HAVE BEEN REPORTED IN IZARD...WOODRUFF...AND JACKSON COUNTIES...WITH SOME HAIL REPORTED IN IZARD COUNTY. SURFACE ANALYSIS INDICATES QUASI STATIONARY BOUNDARY OVER CENTRAL ARKANSAS...EXTENDING INTO OKLAHOMA. ANOTHER...LARGER COMPLEX OF STORMS WAS ALSO NOTED IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS...PROPAGATING SOUTHEASTWARD. BOTH COMPLEXES SHOULD DIE OFF LATER THIS MORNING. CONVECTION LIKELY TO RE-FIRE THIS AFTERNOON...AS REMNANTS OF BOTH COMPLEXES INTERACT WITH DAYTIME HEATING AND UPPER TROUGH MOVING THROUGH. COULD ONCE AGAIN SEE A FEW STRONG ELEVATED STORMS THIS AFTERNOON AND EARLY EVENING CENTRAL AND SOUTH. ANTICIPATED CLOUD COVER AND RAINFALL WILL AFFECT TEMPERATURES TODAY...KEEPING READINGS IN THE LOWER 70S NORTH TO THE MID 80S SOUTH. PRECIPIATION MAY LINGER IN EXTREME SOUTHERN ARKANSAS ON THURSDAY MORNING BEFORE UPPER TROUGH SWEEPS REMAINING MOISTURE TOWARD THE GULF COAST. IN THE WAKE OF THIS FRONTAL PASSAGE...NORTHWESTERLY FLOW REGIME WILL SET UP OVER THE FORECAST AREA...WITH MUCH COOLER AIR IN PLACE. WEEK WILL END WITH TEMPERATURES BELOW NORMAL. MAY BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN BY MONDAY...AS IMPULSES MOVE DOWN IN THE MEAN FLOW. THIS WOULD BE RESTRICTED PRIMARILY TO THE NORTHWESTERN PORTION OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 82 60 83 58 / 60 30 10 0 HARRISON AR 73 55 76 53 / 60 20 10 0 HOT SPRINGS AR 83 59 82 59 / 50 30 10 0 PINE BLUFF AR 84 61 82 59 / 50 40 10 0 MOUNTAIN HOME AR 73 55 75 53 / 60 20 10 0 MONTICELLO AR 85 62 82 59 / 50 40 20 0 SEARCY AR 80 59 80 57 / 50 30 10 0 MOUNT IDA AR 82 59 82 59 / 50 30 10 0 RUSSELLVILLE AR 78 57 80 57 / 50 20 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED AUG 11 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE ACROSS CENTRAL AND SOUTHERN ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...SOME MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED. 38
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL MELBOURNE 36.06N 91.90W
08/10/2004 0.75 INCH IZARD AR LAW ENFORCEMENT
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG MELBOURNE 36.06N 91.90W
08/10/2004 IZARD AR LAW ENFORCEMENT
TREES DOWN IN THE CITY PARK IN MELBOURNE.
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
221 AM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG MELBOURNE 36.06N 91.90W
08/11/2004 IZARD AR EMERGENCY MNGR
PARTIAL ROOF BLOWN OFF OF A BUILDING...PLUS TREES BLOWN
DOWN.
&&
22The Little Rock radar (KLZK), 85 km away, was scanning. The volume nearest the first event began at 10:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418196.